What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at May 16, 9:08 PM EST, 52 minutes earlier.
Area forecast discussion, May 16, 9:08 PM EST, 52 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
1008 PM EDT Fri May 16 2025
.SYNOPSIS...
Low pressure over the upper Midwest state and a trailing cold front
will bring thunderstorms this evening. High pressure will offer
breezy and mild conditions heading into the weekend. An upper level
low will bring cloudy and cooler weather early next week.
&&
.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
Scattered showers and thunderstorms will continue to push east
across the region over the next few hours. We have seen an overall
weakening trend in the intensity and coverage with the storms and
expect this trend to continue as we head into the overnight hours and
further stabilize. Lows tonight will generally be in the lower 60s.
&&
.SHORT TERM /6 AM SATURDAY MORNING THROUGH SATURDAY NIGHT/...
Trailing surface cold front will push through the region Saturday
morning. In its wake, westerly winds will gust to 25-35 mph at times.
Mostly sunny skies will allow high temperatures to rise to the upper
60s in the northwest to lower-middle 70s in the southeast.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Mid level ridge will translate into the area early in the period,
but there are a number of models that show a weak short wave moving
through the ridge which could result in some showers making into the
Tri-State on Monday.
The ridge will get pinched off as a low tracks east out of the
central Plains on Tuesday. This low will get absorbed into another
low retrograding across southeast Canada on Wednesday. The large
merged low will then pivot eastward Thursday night into Friday. This
evolution will lead to several days of wet weather, with some
improvement late in the week. In addition, temperatures will be
below normal with Thursday looking to be the coolest day with
readings 10 degrees or more below normal.
&&
.AVIATION /02Z SATURDAY THROUGH WEDNESDAY/...
Scattered thunderstorms will continue to push off to the east over
the next few hours. We should then be dry through the remainder of
the night with mainly VFR conditions persisting. IN developing CAA
on the back side of the cold front, expect gusty west winds in the
25 to 30 knot range during the day on Saturday and allow for sct-bkn
VFR cu through the day. Th winds and cu will dissipate as we head
into Saturday evening.
OUTLOOK...No significant weather expected.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.
&&
SYNOPSIS...
NEAR TERM...JGL
SHORT TERM...
LONG TERM...
AVIATION...JGL
Hazardous weather outlook, May 16, 6:28 PM EST, 3 hours 32 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
728 PM EDT Fri May 16 2025
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-171000-
Wayne-Fayette-Union-Franklin-Ripley-Dearborn-Ohio-Switzerland-
Carroll-Gallatin-Boone-Kenton-Campbell-Owen-Grant-Pendleton-Bracken-
Robertson-Mason-Lewis-Hardin-Mercer-Auglaize-Darke-Shelby-Logan-
Delaware-Miami-Champaign-Clark-Madison-Licking-Preble-Montgomery-
Greene-Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-
Hamilton-Clermont-Brown-Highland-Adams-Pike-Scioto-
728 PM EDT Fri May 16 2025
This Hazardous Weather Outlook is for east central Indiana,
southeast Indiana, northeast Kentucky, northern Kentucky, central
Ohio, south central Ohio, southwest Ohio and west central Ohio.
.DAY ONE...Tonight.
Severe storms can be expected this evening. All severe hazards are
possible, including damaging winds in excess of 70 mph, very large
hail, and tornadoes, some of which could be strong.
In addition, locally heavy rain could result in flash flooding.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
There is a low probability for widespread hazardous weather.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to relay severe reports to the National
Weather Service.
In the hours before
Local storm report, May 16, 9:44 PM EST, 16 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1044 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM Hail Greenfield 39.35N 83.39W
05/16/2025 M1.50 Inch Highland OH Public
&&Special weather statement, May 16, 9:44 PM EST, 16 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1044 PM EDT Fri May 16 2025
INZ058-059-066-OHZ060-070-170330-
Fayette IN-Union IN-Franklin IN-Butler OH-Preble OH-
1044 PM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN
FRANKLIN COUNTY IN SOUTHEASTERN INDIANA...UNION AND SOUTHEASTERN
FAYETTE COUNTIES IN EAST CENTRAL INDIANA...NORTHWESTERN BUTLER COUNTY
IN SOUTHWESTERN OHIO AND SOUTHERN PREBLE COUNTIES IN WEST CENTRAL
OHIO THROUGH 1130 PM EDT...
At 1043 PM EDT, a strong thunderstorm was located 7 miles northwest
of Brookville, moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Dunlapsville, Whitewater State Park, Goodwins Corner, Mounds State
Recreation Area, Collinsville, Cottage Grove, Morning Sun, Liberty,
Wheatville, Muttonville, Lake Lakengren, Salem, Somerville, Oxford,
Camden, West Elkton, Charlottesville, Fairhaven, Hueston Woods State
Park, and Blooming Grove.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 300 AM EDT for southeastern
and east central Indiana...and southwestern and west central Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 3942 8514 3955 8519 3977 8470 3966 8451
3950 8454
TIME...MOT...LOC 0243Z 253DEG 41KT 3952 8507
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ClarkLocal storm report, May 16, 9:46 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1046 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1006 PM Hail 1 NNW Leesburg 39.36N 83.56W
05/16/2025 M2.50 Inch Highland OH Public
&&Special weather statement, May 16, 9:46 PM EST, 14 minutes before
Special Weather Statement
National Weather Service Wilmington OH
1046 PM EDT Fri May 16 2025
OHZ042-051>053-061-170330-
Champaign OH-Montgomery OH-Darke OH-Clark OH-Miami OH-
1046 PM EDT Fri May 16 2025
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF SOUTHWESTERN
CHAMPAIGN...SOUTHEASTERN DARKE...NORTHWESTERN CLARK...NORTHERN
MONTGOMERY AND SOUTHERN MIAMI COUNTIES THROUGH 1130 PM EDT...
At 1045 PM EDT, a strong thunderstorm was located near Englewood,
moving east at 45 mph.
HAZARD...Wind gusts up to 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Hail may cause minor damage to
vegetation.
Locations impacted include...
Ginghamsburg, Vandalia, Englewood, Casstown, Potsdam, West Milton,
New Carlisle, Terre Haute, Dayton International Airport, Dialton,
Buck Creek State Park, Clayton, Snyderville, Brookville, New
Moorefield, Phillipsburg, Lawrenceville, Tremont City, Green Meadows,
and Brown.
This includes the following Interstates...
I-70 in Ohio between mile markers 19 and 59.
I-75 in Ohio between mile markers 59 and 73.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a sturdy building.
A Tornado Watch remains in effect until 300 AM EDT for west central
Ohio.
To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.
&&
LAT...LON 4005 8367 3986 8373 3984 8394 3985 8405
3984 8406 3984 8409 3983 8410 3980 8445
3994 8450 4015 8387
TIME...MOT...LOC 0245Z 252DEG 41KT 3988 8439
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
ClarkLocal storm report, May 16, 9:49 PM EST, 11 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1049 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM Tstm Wnd Dmg Wilmington 39.45N 83.83W
05/16/2025 Clinton OH NWS Employee
Trees and large branches downed. Roofing
ductwork blown off.
&&
JFLocal storm report, May 16, 9:53 PM EST, 7 minutes before
Preliminary Local Storm Report
National Weather Service Wilmington OH
1053 PM EDT Fri May 16 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1005 PM Hail Centerville 39.82N 85.00W
05/16/2025 M1.00 Inch Wayne IN Public
&&